MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS
Model Number 8140-14-1.5
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Granuloma (1876); Fungal Infection (2419); Skin Infection (4544)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 29 jul 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, gastronomy site leaking and surrounding skin red.Patient developed granuloma.Small mushroom type growth on shaft.Child well in herself.No pyrexia, vomiting or other symptoms.Device originally placed in hospital.Changed every 4 months by parents.Per additional information received on 02jul2024, the device was reported as placed in (b)(6), the problem was noticed on (b)(6) 2024 and was subsequently removed on (b)(6) 2024.Per additional information received on 03jul2024, ¿the skin swab grew light growth of yeast and moderate growth of staphylococcus aureus.Preliminary result shows the aspirate has grown yeasts.Gram negative bacilli.Culture mixed growth including heavy growth of candida albicans.One of our paediatric consultants prescribed appropriate treatment, both topical and systemic.The patient is well in herself.¿.
 
Additional Manufacturer Narrative
A review of the device history record and udi are in-progress.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: the device history record for lot 30148919 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Subject sample provided was evaluated, there were crusty and brownish foreign material present.This is a non-production related incident.According to complaint comments, since the device was in use for an extended period of time within 90+ days, which, indicates that device did not show this defect at time of placement and the tube performed as intended.A root cause could not be determined.All information reasonably known as of 22 jul 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19862283
Report Number9611594-2024-00142
Device Sequence Number15334448
Product Code KNT
UDI-Device Identifier00350770427270
UDI-Public(01)00350770427270(240)104272702(11)210727(17)230727(10)30148919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/27/2023
Device Model Number8140-14-1.5
Device Catalogue NumberN/A
Device Lot Number30148919
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/23/2024
07/01/2025
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/10/2024
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale
Patient Weight25 KG